Irritable Bowel Syndrome and Digestive Health Support Forum banner
1 - 11 of 11 Posts

·
Registered
Joined
·
348 Posts
Discussion Starter · #1 ·
I have been on Prozac for almost a week now. Only 20mg.in the morning. I am also very C right now and this started 2 days after the Prozac. Has anyone found this to cause C?
 

·
Registered
Joined
·
1,383 Posts
I have been on Prozac for years. I started at a low dose and worked my way up. I use it for an Obsessive Compulsive Disorder and depression. It has never caused C or D for me. It is my understanding that Prozac does not cause C.Remember people can react differently to the same medication. I suggest you deal with C and continue to see what happens with Prozac. Or you can call your Doctor and ask for his recommendation.I hope things work out for you.------------------Take care, Forever Vikee
 

·
Registered
Joined
·
1,383 Posts
I have been on Prozac for years. I started at a low dose and worked my way up. I use it for an Obsessive Compulsive Disorder and depression. It has never caused C or D for me. It is my understanding that Prozac does not cause C.Remember people can react differently to the same medication. I suggest you deal with C and continue to see what happens with Prozac. Or you can call your Doctor and ask for his recommendation.I hope things work out for you.------------------Take care, Forever Vikee
 

·
Registered
Joined
·
3,146 Posts
Hi Noreen,I have been worried about you. I e-mailed you a week ago and haven't heard from you. How is the BP? Are you taking the Prozac for that? I was on Prozac for about two months last summer. I started on 10 milligrams and worked up to 20. I did not have a good experience with it. It seemed to make me more anxious than I already was. I actually had a full blown anxiety attack while on it, which is when I started weaning myself of it. I don't think it affected my "C" one way or the other. In other words it made it no better or no worse. If I ever go on another anti-depressant though, I am going to take one that states possible "D" as a side effect. I have read that Celexa and Zoloft might cause "D". It is my theory that if they cause "D" in normal people, they might help us "C" types. Hope you feel better. Please let me know how the BP is.------------------"Remember To Stop and Smell the Roses"Rose (C-type)
 

·
Registered
Joined
·
3,146 Posts
Hi Noreen,I have been worried about you. I e-mailed you a week ago and haven't heard from you. How is the BP? Are you taking the Prozac for that? I was on Prozac for about two months last summer. I started on 10 milligrams and worked up to 20. I did not have a good experience with it. It seemed to make me more anxious than I already was. I actually had a full blown anxiety attack while on it, which is when I started weaning myself of it. I don't think it affected my "C" one way or the other. In other words it made it no better or no worse. If I ever go on another anti-depressant though, I am going to take one that states possible "D" as a side effect. I have read that Celexa and Zoloft might cause "D". It is my theory that if they cause "D" in normal people, they might help us "C" types. Hope you feel better. Please let me know how the BP is.------------------"Remember To Stop and Smell the Roses"Rose (C-type)
 
G

·
I took prozac for about 3 months and it helped with my depression but it gave me (D) and I had to quit taking it...I think it has something to do with the serotonin increase and causes your gut to have a reaction.
 
G

·
I took prozac for about 3 months and it helped with my depression but it gave me (D) and I had to quit taking it...I think it has something to do with the serotonin increase and causes your gut to have a reaction.
 
G

·
-Prozac is well known to cause C in some people, but these drugs affect all people very differently. The C aspect is a direct result of the seratonin changing effect the drug has-which can slow down some people's guts. I was taking it for my gut but within the first few days had the worst anxiety attack I've ever had and felt like i was spinning into outerspace. I also felt the slowing down of my digestive system. I also have C, but they gave it to me anyway, b/c it calms the gut and ssri's help alot of people who have ibs so why not try. Paxil worked alot better for me with fewer C side affects and less anxiety. Paxil actually calmed my gut without causing the C. Paxil seems like a less harsh variation of Prozac-if you want to try it. There are other posts re: Pazil, Prozac, etc. where people list their experiences, but in my mind it is just something you have to try for yourself.
 
G

·
-Prozac is well known to cause C in some people, but these drugs affect all people very differently. The C aspect is a direct result of the seratonin changing effect the drug has-which can slow down some people's guts. I was taking it for my gut but within the first few days had the worst anxiety attack I've ever had and felt like i was spinning into outerspace. I also felt the slowing down of my digestive system. I also have C, but they gave it to me anyway, b/c it calms the gut and ssri's help alot of people who have ibs so why not try. Paxil worked alot better for me with fewer C side affects and less anxiety. Paxil actually calmed my gut without causing the C. Paxil seems like a less harsh variation of Prozac-if you want to try it. There are other posts re: Pazil, Prozac, etc. where people list their experiences, but in my mind it is just something you have to try for yourself.
 
1 - 11 of 11 Posts
This is an older thread, you may not receive a response, and could be reviving an old thread. Please consider creating a new thread.
Top